MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS ALIGNMENT DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH MIS ALIGNMENT DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 279726400
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot - a review of the receiving inspection (ri) for mis alignment device was conducted identifying that lot number gm5067601 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 19 jul 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review - the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, alignment guide did not allow smooth cannula insertion.Guide was inspected for residual cement before insertion and cannula passed through without issue outside of screw engagement.When alignment device was inserted into screws then resistance became an issue.Cannula was damaged and bent upon removal and in two instances fractured.All of this was experienced with multiple (x6) cannulas despite readjustment and ensuring alignment and engagement into screw was as per surgical technique and as assessed by those present who all have knowledge and experience of using these instruments.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity unknown).This report is for one (1) mis alignment device.This is report 1 of 2 for complaint (b)(4).
 
Event or Problem Description
Procedure was completed successfully using other alignment devices.Patient is recovering as expected.This is report 1 of 7 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS ALIGNMENT DEVICE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle, PA 
SZ  
6103142063
MDR Report Key12952922
Report Number1526439-2021-02506
Device Sequence Number17440407
Product Code LXH
UDI-Device Identifier10705034199481
UDI-Public(01)10705034199481
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279726400
Device Catalogue Number279726400
Device Lot NumberGM5067601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN EXTRACTION INSTRUMENTS; UNKNOWN EXTRACTION INSTRUMENTS; UNKNOWN EXTRACTION INSTRUMENTS; UNKNOWN EXTRACTION INSTRUMENTS; UNKNOWN EXTRACTION INSTRUMENTS; UNKNOWN EXTRACTION INSTRUMENTS; UNKNOWN EXTRACTION INSTRUMENTS; UNKNOWN SCREWS; UNKNOWN SCREWS
Patient SexUnknown